Alert archive / Oregon / River Flood Warnings in 2012
River Flood Warning 4, NWS Portland, OR
NWS Portland, OR issued this river flood warning at Jan 18, 2012, 4:02 PM PST for Lincoln County, Oregon. It took effect at Jan 18, 2012, 6:56 PM PST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 4:02 PM PST (00:02 UTC)
- In effect from
- Jan 18, 2012, 6:56 PM PST
- Expired
- Jan 20, 2012, 11:10 AM PST
- In force
- 40 hr
- Issued by
- NWS Portland, OR
- Flood severity
- Minor
County Lincoln County, OR
The radar
The Portland,OR radar (KRTX), 140 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Siletz River at Siletz (SILO3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14305500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Jan 18, 2:49 PM PST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 18, 2:49 PM PST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
249 PM PST WED JAN 18 2012
.SYNOPSIS...THE AIR MASS WAS WARMING LATE THIS AFTERNOON WITH SNOW AT
THE LOWEST ELEVATIONS ENDING. ANOTHER LOW IS HEADED FOR THE COAST AND
IS EXPECTED TO ARRIVE MID DAY THURSDAY FOR AN INCREASE AND RAIN. OF
COARSE...SNOW WILL FALL IN THE HIGHER CASCADES. A STRONG JET STREAM
WILL BRING WEATHER SYSTEMS TO THE AREA ABOUT EVERY 24 HRS THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...RADAR SHOW RAINFALL DECREASING THIS AFTERNOON WITH THE
STRONGER ACTIVITY SOUTH WILLAMETTE VALLEY AND POINTS SOUTHWARD.
MODELS SHOW THE NEXT LOW TO THE CENTRAL OREGON COAST AROUND 18Z
THURSDAY. HEAVY RAIN AGAIN WITH THIS SYSTEM...THOUGH HEAVIEST MAY
PASS TO THE SOUTH. TRACK OF THE LOW IS TOO FAR SOUTH FOR ANY WIND
HEADLINES. THE PERSISTENCE OF COLD AIR EAST OF THE CASCADES LATE
THURSDAY COULD BE A PROBLEM...BUT IT MAY BE JUST SHORT TERM.
MONITORING RIVER LEVELS WILL TAKE OVER AS THE HIGHEST PRIORITY ISSUE
WITH HEAVY RAINS AND MELTING SNOW.
ANOTHER WARM FRONT IS EXPECTED FOR FRIDAY. THE GFS SHOWS US BETWEEN
TWO PRECIPITATION MAXIMUMS...BUT THE WINDS WILL BE SOMETHING TO KEEP
AN EYE ON FOR THE COASTAL STRIP. SS
.LONG TERM...ALL MODELS IN REASONABLE AGREEMENT MAINTAINING A MOIST
LOW LATITUDE JET ACROSS THE PACIFIC WITH ALMOST DAILY IMPULSES OR
FRONTAL WAVES. POPS WILL BE LIKELY OR BETTER WITH SEASONAL
TEMPERATURES THROUGH THE PERIOD. SS
&&
.AVIATION...EXPECT PRIMARILY MVFR CONDITIONS TONIGHT IN RAIN.
LOW PRESSURE CENTER RESTING JUST OF THE COAST FROM ASTORIA IS
FILLING AND MAY CONTINUE TO KEEP GUSTY WINDS OVER THE COASTAL
WATERS FOR THE NEXT FEW HOURS...BUT DOES NOT APPEAR TO BE IN A
HURRY TO MOVE INLAND AND THUS MAY NOT SEE MUCH IN TERMS OF
STRONGER WINDS IN THE VALLEY. STILL COULD SEE IFR VISIBILITIES IN
MODERATE RAIN OVERNIGHT.
KPDX AND APPROACHES...EXPECT PERIODS OF MODERATE RAIN TO CONTINUE
TONIGHT IN MVFR CONDITIONS. RAIN MAY TAPER OFF TONIGHT TEMPORARILY
BEFORE THE NEXT SYSTEM APPROACHES FOR RAIN ON THURSDAY. COLD AIR
BOUNDARY FROM THE NORTH GETS CLOSE TO THE AREA...BUT IT DOES NOT
APPEAR SNOW SHOULD BE A PROBLEM WITH THIS NEXT SYSTEM. WOLFE
&&
.MARINE...GALES FOR A FEW MORE HOURS THIS AFTERNOON BEFORE WINDS
DROP BELOW 20 KT THIS EVENING. THEN FOCUS TURNS TO THE NEXT
SYSTEM THAT COMES ONSHORE THURSDAY MORNING THOUGH IT APPEARS MUCH
OF THE ENERGY AND WINDS WITH THIS SYSTEM WILL MOVE INLAND IN S
OREGON OREGON. ANOTHER SIGNIFICANT SYSTEM MAY IMPACT THE AREA ON
FRIDAY AFTERNOON WITH STORM FORCE GUSTS POSSIBLE.
WILL MAINTAIN A HIGH SURF ADVISORY FOR THE CENTRAL OREGON COAST
THROUGH THE EVENING AS SEAS HAVE BUILT INTO THE UPPER 20 FT RANGE
WITH 12 SECOND PERIODS TODAY. S/SW FACING LOCALES WILL
EXPERIENCE THE ROUGHEST SURF CONDITIONS. WOLFE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 5 PM PST THURSDAY FOR NORTHERN
OREGON CASCADES.
FLOOD WATCH THROUGH FRIDAY MORNING FOR CASCADE FOOTHILLS IN LANE
COUNTY-CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON
COAST-CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST
OREGON-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-NORTH
OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-SOUTH
WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CENTRAL
COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-COAST
RANGE OF NORTHWEST OREGON-NORTH OREGON COAST.
HIGH SURF ADVISORY UNTIL 7 PM PST THIS EVENING FOR CENTRAL
OREGON COAST.
WA...WINTER WEATHER ADVISORY UNTIL 5 PM PST THURSDAY FOR SOUTH
WASHINGTON CASCADES.
FLOOD WATCH THROUGH FRIDAY MORNING FOR GREATER VANCOUVER AREA-I-
5 CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON CASCADE
FOOTHILLS-SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER
GORGE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 60
NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 60 NM.
GALE WARNING UNTIL 5 PM PST THIS AFTERNOON FOR COASTAL WATERS
FROM CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 AM
PST FRIDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 18, 6:20 AM PST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 620 AM PST WED JAN 18 2012 ORZ001>014-WAZ019>023-039-040-191730- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 620 AM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST IS BRINGING SNOWFALL...HEAVY RAIN...AND STRONG WINDS TO THE REGION TODAY. THE BEST CHANCES FOR ADDITIONAL SNOWFALL ACCUMULATIONS WILL BE IN THE HIGHER ELEVATIONS OF THE NORTH OREGON AND SOUTH WASHINGTON CASCADES...THE NORTH OREGON COAST RANGE...THE WILLAPA HILLS...THE COLUMBIA RIVER GORGE...AND THE UPPER HOOD RIVER VALLEY. HIGH WINDS WILL IMPACT THE NORTH AND CENTRAL OREGON COAST AND COAST RANGE...WITH THE LARGEST IMPACTS EXPECTED ALONG THE CENTRAL OREGON COAST. GUSTY WINDS MAY ALSO DEVELOP IN THE WILLAMETTE VALLEY...PARTICULARLY IN SOUTH AND CENTRAL VALLEY LOCATIONS. HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND TONIGHT. THIS WILL LEAD TO SHARP RISES IN AREA RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL OTHER FRONTAL SYSTEMS ARE EXPECTED TO IMPACT THE PACIFIC NORTHWEST THROUGH THE END OF THE WEEK INTO THE WEEKEND. THE MAIN IMPACT IS EXPECTED TO BE HIGH RAINFALL TOTALS LEADING TO POTENTIAL FLOODING ISSUES. MORE STRONG WINDS WILL ALSO BE POSSIBLE AT THE COAST WITH FRONTAL PASSAGES ON THURSDAY AND FRIDAY. ANOTHER ISSUE THAT BEARS WATCHING IS THE POTENTIAL FOR MORE WINTRY PRECIPITATION IN THE GORGE ON THURSDAY. A LOW PRESSURE SYSTEM MAY APPROACH THE COAST ON THURSDAY...POTENTIALLY PULLING MORE COLD AIR INTO THE GORGE. WITH ABUNDANT MOISTURE IN PLACE AND PLENTY OF PRECIPITATION EXPECTED...THIS COULD POTENTIALLY LEAD TO SIGNIFICANT ICE ACCUMULATIONS. THERE IS STILL SIGNIFICANT UNCERTAINTY IN THE LIKELIHOOD OF THIS SITUATION OCCURRING. STAY TUNED IN TO THE LATEST WEATHER DEVELOPMENTS BY VISITING OUR WEBSITE AT WWW.WEATHER.GOV/PORTLAND .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR RAIN TOTALS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-191730- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 620 AM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FRONTAL SYSTEM IS BRINGING STRONG WINDS AND HIGH SEAS TO THE WATERS TODAY. STORM FORCE WINDS ARE EXPECTED THROUGH THE DAY...WITH HURRICANE FORCE WINDS POSSIBLE FOR THE OUTER WATERS. SEAS ARE EXPECTED TO RUN IN THE 20 TO 30 FT RANGE...PERHAPS AS HIGH AS 35 FT IN THE WINDIEST AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF FRONTAL PASSAGES WILL BRING PERIODS OF GALE FORCE WINDS AND SEAS NEAR OR ABOVE 20 FT THROUGH THE END OF THE WEEK INTO THE WEEKEND. A PARTICULARLY STRONG FRONT ON FRIDAY MAY BRING ANOTHER ROUND OF STORM FORCE WINDS. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:02 PM PST | River Flood Warning | PQR | Benton, Lincoln | 36 hr |
| Jan 18, 4:58 PM PST | Small Craft Advisory for Hazardous Seas | PQR | 38 hr | |
| Jan 18, 5:28 PM PST | Areal Flood Advisory | PQR | Benton, Lane, Lincoln, Linn, Marion, Polk | 8 hr |
| Jan 18, 8:40 PM PST | River Flood Warning | PQR | Benton, Lane | 31 hr |
| Jan 19, 1:30 AM PST | Areal Flood Advisory | PQR | Benton, Clackamas, Lane, Lincoln, Linn, Marion and 4 more | 25 hr |
| Jan 19, 2:54 AM PST | Gale Watch | PQR | 12 hr | |
| Jan 19, 2:54 AM PST | Small Craft Advisory for Winds | PQR | 16 hr | |
| Jan 19, 3:23 AM PST | Winter Weather Advisory | PQR | 24 hr | |
| Jan 19, 4:13 AM PST | River Flood Warning | PQR | Lane | 29 hr |
| Jan 19, 4:13 AM PST | River Flood Warning | PQR | Linn, Marion | 36 hr |
| Jan 19, 4:23 AM PST | Gale Warning | PQR | 8 hr | |
| Jan 19, 4:23 AM PST | Small Craft Advisory for Winds | PQR | 15 hr | |
| Jan 19, 9:04 AM PST | Areal Flood Advisory | PQR | Clatsop, Columbia, Multnomah, Tillamook, Washington | 18 hr |
| Jan 19, 9:35 AM PST | River Flood Warning | PQR | Clackamas, Marion | 8 days |
| Jan 19, 9:35 AM PST | River Flood Warning | PQR | Clackamas | 24 hr |
| Jan 19, 9:35 AM PST | River Flood Warning | PQR | Clackamas | 24 hr |
| Jan 19, 9:35 AM PST | River Flood Warning | PQR | Clackamas, Multnomah | 18 hr |
| Jan 19, 9:35 AM PST | River Flood Warning | PQR | Yamhill | 67 hr |
| Jan 19, 10:16 AM PST | River Flood Warning | PQR | Clackamas | 18 hr |
| Jan 19, 12:07 PM PST | River Flood Warning | PQR | Benton, Lane, Linn | 14 hr |
| Jan 19, 12:07 PM PST | River Flood Warning | PQR | Benton, Linn | 22 hr |
| Jan 19, 12:07 PM PST | River Flood Warning | PQR | Benton, Linn | 28 hr |
| Jan 19, 12:07 PM PST | River Flood Warning | PQR | Marion, Polk | 55 hr |
| Jan 19, 12:07 PM PST | River Flood Warning | PQR | Clackamas | 4 days |
| Jan 19, 2:23 PM PST | High Wind Watch | PQR | 13 hr | |
| Jan 19, 2:56 PM PST | Gale Warning | PQR | 23 hr |
Nearby
River Flood Warnings in Oregon, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.